Posted by Ron Hill on May 17, 2002, at 2:34:34
In reply to Addison's and Too Much Zinc » sid, posted by IsoM on May 16, 2002, at 20:13:31
May I ask you a couple of vitamin questions? First, a little background.
I'm in the process of tracking down the substance (or substances) that was causing me to become extremely irritable and flash into episodes of rage (not very becoming). I felt sure that the periodic (but all too regular) foul mood was caused by one or more of the vitamins and/or supplements that I was taking. Therefore, I initially attempted to identify the offending substance(s) by removing a vitamin or supplement one-by-one from my daily dose matrix.
However, that process was taking too long. And I was not willing to continue to subject my wife to my rage. Therefore, five days ago, I pulled the plug and stopped all vitamins and supplements (including SAM-e). I continued taking my medication (600 mg/day Lithobid).
A day or so after I quit taking the vitamins and supplements I cycled into a very deep dark depression. No rage, but lots of depression. I think it was the discontinuation of the 200 mg/day of SAM-e that contributed most to the depression. I came out of the depression today.
My plan now is to slowly (and methodically) add an appropriate amount of vitamins and supplements. Okay, here are my questions:
1. In your previous post you said;
>So if the B complex tablets do give you headaches, try them as food instead.
Have you ever read or heard that supplementing with B complex can cause irritability? Can you elaborate on the "headaches"?
2. I went to the health food store and bought some expensive liquid multiple-vitamins and the sister product (but no less expensive) liquid multiple-minerals. Please note that neither of these products contains iron. I really wonder (for reasons I will not take time to explain) if iron supplementation was not part of my irritable mood problem. IsoM, what is your opinion of these liquid products verses the less expensive tablet forms. For comparative purposes, assume that the chelating agents, %RDA, and etc are similar in both the liquid and tablet.
PS I trust you have your medication by now. Is it working ok for you?